The Epilepsy Community Forums are closed, and the information is archived. The content in this section may not be current or apply to all situations. In addition, forum questions and responses include information and content that has been generated by epilepsy community members. This content is not moderated. The information on these pages should not be substituted for medical advice from a healthcare provider. Experiences with epilepsy can vary greatly on an individual basis. Please contact your doctor or medical team if you have any questions about your situation. For more information, learn about epilepsy or visit our resources section.

AEDs and lifestyle

Tue, 02/11/2020 - 16:22
Hi, I've had epilepsy for three years now, I'm 26 years old. It's been very difficult with the dealing process. However, I think the biggest problem is handling the side effects of keppra and lamictal; specifically, hair loss, memory loss, clumsiness, jerking, headaches, etc. My dosage is 750mg of keppra and 200mg of lamictal. I think that may be too much but I'm not sure. That affects the rest of my life, it's difficult to find a job where people will understand and help you, even if the seizures are not frequent. I've been seizure free for over a year and I, normally, have one a year; that's why I think the dosage is too high. What do you guys think? Thanks, Isabel

Comments

That's what I think but my

Submitted by Iocando on Wed, 2020-02-19 - 20:19
That's what I think but my doctors don't pay me much attention. I'll contact you.Thank you

I wish i could help. Your

Submitted by Lilith926 on Thu, 2020-02-20 - 00:34
I wish i could help. Your doctors sound horrible! They shouldn treat you like that. AT.ALL!!!

I’m just seeing your post for

Submitted by Patriotrehab on Tue, 2020-03-03 - 14:29
I’m just seeing your post for the first time, so hope you got this worked out by now. I definitely don’t think those side effects are normal for how long you’ve been on the medications, they should’ve worn off by now. I’ve been on a higher dose of Keppra before and I’m just now starting Lamictal, but some of those side effects seem to be listed more on the Lamictal package insert. I agree with ConnectHelp though that the goal of treatment is No Seizures No Side Effects. I’ve had crazy side effects with Lamictal the first 6 weeks, but they seem to be wearing off now. Keppra just wasn’t effective for me and made me have fatigue. Congratulations on being seizure free though, that’s encouraging that you may be responsive to a change in medication if that’s what the doctors believe is best. Maybe a second opinion is best for you, perhaps from an epilepsy specialist? They are usually available at epilepsy centers and tend to like to use as little medication as possible. 

Sign Up for Emails

Stay up to date with the latest epilepsy news, stories from the community, and more.